- Home
- Archives
- 2025
- Vol. 5 Issue 5
- Article
Patterns and Clinical Outcomes of Immediate Hypersensitivity Reactions to Ceftriaxone: A Case Series Study
Authors
1 Department of Medicine, Government Medical College and Hospital, Nagapattinam, Tamil Nadu, India 2 3 4 5 6 Department of Pharmacy practice, EGS Pillay College of Pharmacy MoU with GMCH, Nagapattinam, Tamil Nadu, India
Article Information
- Published In
- Volume 5, Issue 5 (2025)
- Published Online
- September-October 2025
- Pages
- 99-103
- Article Type
- Case Study
Abstract
View PDFBackground: Ceftriaxone is a third-generation cephalosporin widely used for serious infections. Immediate hypersensitivity reactions, including urticaria and anaphylaxis, though rare, can be life-threatening. Objectives : To describe the clinical presentation, management, and outcomes of three ceftriaxone-induced adverse drug reactions (ADRs) in a tertiary medicine ward. Methods: Three inpatients with suspected ceftriaxone ADRs were identified through bedside observation and medical record review. Onset, vitals, interventions, and outcomes were documented. Causality, severity, and preventability were assessed using Naranjo scale Results: ADRs occurred within 5–20 minutes of intravenous ceftriaxone. Presentations ranged from pruritus to life-threatening angioedema with hypotension. Management included immediate drug discontinuation, antihistamines, corticosteroids, oxygen, and intravenous fluids. All patients had favorable outcomes. Causality was probable in two cases and possible in one; severity ranged in Naranjo scale Conclusion: Immediate hypersensitivity reactions to ceftriaxone require rapid recognition and intervention. Pre-administration readiness and systematic ADR reporting are key components of patient safety and antimicrobial stewardship
Related Articles
Share Article
*Instagram doesn't support direct link sharing from web. Copy the link and share it in your Instagram story or post.